Alert archive / Nebraska / Tornado Warnings in 2019

Tornado Warning 5, NWS Hastings, NE

May 17, 2019Valley County, Nebraska

NWS Hastings, NE issued this tornado warning at May 17, 2019, 10:22 PM CDT for Valley County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 17, 2019, 10:22 PM CDT (03:22 UTC)
Expired
May 17, 2019, 10:46 PM CDT
In force
24 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

County Valley County, NE

The radar

The North Platte radar (KLNX), 140 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 17, 2:59 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2019-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2019-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.1939587897Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1428 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
0.7
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted.

258 
WFUS53 KGID 180322
TORGID
NEC175-180400-
/O.NEW.KGID.TO.W.0005.190518T0322Z-190518T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Hastings NE
1022 PM CDT Fri May 17 2019

The National Weather Service in Hastings has issued a

* Tornado Warning for...
  Northern Valley County in central Nebraska...

* Until 1100 PM CDT.
    
* At 1021 PM CDT, a severe thunderstorm capable of producing a
  tornado was located near Ord, moving northeast at 30 mph.

  HAZARD...Tornado and golf ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Ord and Elyria around 1030 PM CDT.
  Fort Hartsuff State Park around 1035 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 4160 9875 4149 9906 4149 9915 4164 9916
      4174 9903 4174 9875
TIME...MOT...LOC 0321Z 223DEG 28KT 4160 9902 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

Wesely
2 follow-up statements
073 
WWUS53 KGID 180332
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
1032 PM CDT Fri May 17 2019

NEC175-180400-
/O.CON.KGID.TO.W.0005.000000T0000Z-190518T0400Z/
Valley NE-
1032 PM CDT Fri May 17 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHEASTERN VALLEY COUNTY...
    
At 1031 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Elyria, or near Ord, moving northeast at 30 mph.

HAZARD...Tornado and two inch hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Elyria at 10:35 PM and Fort Hartsuff State Park around 1040 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 4165 9875 4156 9902 4158 9910 4166 9908
      4174 9903 4174 9875
TIME...MOT...LOC 0331Z 221DEG 25KT 4164 9897 

TORNADO...RADAR INDICATED
HAIL...2.00IN

$$

Wesely
441 
WWUS53 KGID 180346
SVSGID

Severe Weather Statement
National Weather Service Hastings NE
1046 PM CDT Fri May 17 2019

NEC175-180355-
/O.CAN.KGID.TO.W.0005.000000T0000Z-190518T0400Z/
Valley NE-
1046 PM CDT Fri May 17 2019

...THE TORNADO WARNING FOR NORTHEASTERN VALLEY COUNTY IS CANCELLED...
        
The storm which prompted the warning has weakened, and has exited 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until midnight CDT for central
Nebraska.

LAT...LON 4165 9875 4156 9902 4158 9910 4166 9908
      4174 9903 4174 9875
TIME...MOT...LOC 0343Z 223DEG 28KT 4172 9886 

$$

Wesely

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at May 17, 6:21 PM CDT, 4 hours 1 minute earlier.

Area forecast discussion, May 17, 6:21 PM CDT, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Hastings NE
621 PM CDT Fri May 17 2019

.SHORT TERM...(This evening through Saturday night)
Issued at 354 PM CDT Fri May 17 2019

Outside of a few isolated showers earlier this morning, things up
to  through 3 PM had been pretty quiet. Aloft, we're sitting
under southwesterly flow, set up between the main low working to
the Rockies and lower amplitude ridging extending from the
southeastern CONUS up through MN/Dakotas border area. Looking at
the surface, really hasn't been any surprises with where features
have set up. The warm front pushed north as expected, set up just
north/northwest of the CWA boundary, resulting in gusty south
winds today. Gusts of 30-40 MPH have been common. The main sfc low
sits over eastern CO, with the dryline near the KS/CO border.
Currently have a narrow line of elevated convection quickly
working its way northeast across western portions of the CWA, but
these just look to be hailers/wind producers. Expect that activity
to keep trekking through the area. Main concern for more notable
severe weather continues to focus on the activity just off to our
west, with storms developing over wrn KS and more eventually
northward into SWrn NE as the cap continues to weaken. Most recent
models continue to show what was hinted at the past couple days,
that the brunt of the more sfc-based severe weather would be
confined to an overall small portion of our CWA...generally west
of a Greeley-Kearney-Alma NE line...and a Tornado Watch is
currently in effect for that area.

Models showing the activity that affects our west-northwestern CWA
sliding off to our north-northeast later this evening, with the
potential for additional activity developing across our
southeastern areas...along the sfc cold front pushing east and the
edge of the increasing LLJ. Doens't look like this activity would
stick around too long before pushing off to the east...and it's
quite possible the entire CWA is precip-free by sunrise Saturday.

Through the daytime hours on Saturday, expecting dry conditions
through at least midday, with thunderstorm chances returning for
the afternoon hours. The past few days, models had been in pretty
good agreement showing the cold front clearing the area, pushing
the best potential for any storms/severe weather out of the CWA.
Most recent models show that not necessarily being the case. The
southeastern third of the CWA will have the potential to see
thunderstorms tomorrow afternoon/evening, some of which could be
severe. If models keep trending that way, wouldn't be surprised to
see the SPC Marginal/Slight risks expanded.

.LONG TERM...(Sunday through Friday)
Issued at 354 PM CDT Fri May 17 2019

The forecast for the long term period starts off dry. Currently
have  the Sunday daytime period dry and into the evening, and
depending on the model, the entire nighttime period may be dry.
Models are showing the area being affected by shortwave ridging
aloft, set up between the system departing into the Great Lakes
area and another low pressure system moving into the central
Rockies. In the wake of Saturday's frontal passage, expecting
Sunday to be breezy out of the northwest...at least through
midday, then the pressure gradient starts to relax. Will be the
first notably cooler day (esp compared to today), with forecast
highs only in the mid 50s north to mid 60s in the south.

Looking ahead to the new work week, it's still looking to be an
active period. Next chance for precipitation spreads from west to
east as early as late Sunday night, as larger scale lift ramps up
across the region out ahead of this next upper level low. Models
showing this system pushing through on Tuesday, with another break
in activity looking to come on Wednesday. Next round of periodic
chances for storms moves back in for Thursday and Friday. While
there is at least a bit of instability to keep a thunder mention
going Mon/Tues, more appreciable instability doesn't look to build
back in until mid-late week. Along with it being a wet pattern,
it's looking to be a cool start to the week, with Monday the
overall coolest...forecast highs are in the 50s for most of the
CWA. Should see gradually warming temps through midweek, with
highs in the 70s to lower 80s by the time Thursday rolls around.

&&

.AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Saturday)
Issued at 616 PM CDT Fri May 17 2019

First round of showers/tstms should be through the terminals by
issuance time but models show another round possible as surface
front approaches around midnight or shortly after. Until then
winds should remain gusty out of the south before switching to the
west and then NW. Last forecaster included LLWS for a few hours
tonight and this still looks good. More tranquil conditions
expected for the daytime Sat.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...None.
KS...None.
&&

SHORT TERM...ADP
LONG TERM...ADP
AVIATION...Ewald
Hazardous weather outlook, May 17, 3:16 PM CDT, 7 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
316 PM CDT Fri May 17 2019

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
181200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
316 PM CDT Fri May 17 2019

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...This Afternoon and Tonight.

Severe thunderstorms will be possible across the entire outlook
area late this afternoon through this evening, with best chances
primarily west of a line from Cambridge to Kearney to Greeley,
Nebraska. Especially in that area, very large hail to the size of
baseballs, wind gusts to around 70 MPH, and perhaps a few
tornadoes will be possible with the strongest storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Scattered thunderstorms are possible Saturday afternoon and
evening, with a small chance for severe weather primarily east of
Highway 281 across both south central Nebraska and north central
Kansas.

Periodic thunderstorm chances return to the forecast from Monday
afternoon through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed late this afternoon and
evening, especially west of a line from Cambridge to Kearney to
Greeley. Any reports of hail, damaging wind gusts or tornadoes
would be appreciated.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

In the hours before

Local storm report, May 17, 8:18 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
818 PM CDT FRI MAY 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     HAIL             FARNAM                  40.71N 100.22W
05/17/2019  M2.00 INCH       DAWSON             NE   PUBLIC

            PICTURE VIA SOCIAL MEDIA.

&&

MANGELS
Local storm report, May 17, 8:29 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
829 PM CDT FRI MAY 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     TSTM WND DMG     7 W EDDYVILLE           41.01N 99.76W
05/17/2019                   DAWSON             NE   STORM CHASER

            TREE DAMAGE. LIKELY TORNADO DAMAGE.

&&

MANGELS
Local storm report, May 17, 8:32 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
832 PM CDT FRI MAY 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 PM     TORNADO          8 W EDDYVILLE           41.00N 99.77W
05/17/2019                   DAWSON             NE   STORM CHASER

            SPOTTER NETWORK REPORT OF RAIN WRAPPED
            TORNADO. LOCATION IS APPROXIMATE.

&&

MANGELS
Local storm report, May 17, 9:34 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
934 PM CDT FRI MAY 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TORNADO          2 E COZAD               40.86N 99.95W
05/17/2019                   DAWSON             NE   TRAINED SPOTTER

            DAMAGE REPORTED TO PIVOT, FLAG POLE, TREES,
            AND POWER POLES NEAR THE COZAD CEMETERY.

0755 PM     TORNADO          2 NNE COZAD             40.89N 99.98W
05/17/2019                   DAWSON             NE   LAW ENFORCEMENT

            WAS ON THE PHONE WITH LAW ENFORCEMENT FOR
            HAIL, WHEN THEY GOT A REPORT OVER THE RADIO
            OF A TORNADO TOUCHING DOWN.

0752 PM     HAIL             2 NNE COZAD             40.89N 99.98W
05/17/2019  E1.00 INCH       DAWSON             NE   LAW ENFORCEMENT

            REPORTED AT 421 AND NEWELL.

&&
Local storm report, May 17, 10:03 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
1003 PM CDT FRI MAY 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TORNADO          2 E COZAD               40.86N 99.95W
05/17/2019                   DAWSON             NE   TRAINED SPOTTER

            DAMAGE REPORTED TO PIVOT, FLAG POLE, TREES,
            AND POWER POLES NEAR THE COZAD CEMETERY.

0823 PM     TSTM WND DMG     7 W EDDYVILLE           41.01N 99.76W
05/17/2019                   DAWSON             NE   STORM CHASER

            TREE DAMAGE. LIKELY TORNADO DAMAGE.

0821 PM     TORNADO          8 W EDDYVILLE           41.00N 99.77W
05/17/2019                   DAWSON             NE   STORM CHASER

            SPOTTER NETWORK REPORT OF RAIN WRAPPED
            TORNADO. LOCATION IS APPROXIMATE.

0813 PM     HAIL             FARNAM                  40.71N 100.22W
05/17/2019  M2.00 INCH       DAWSON             NE   PUBLIC

            PICTURE VIA SOCIAL MEDIA.

0809 PM     TORNADO          8 NE COZAD              40.93N 99.87W
05/17/2019                   DAWSON             NE   TRAINED SPOTTER

            TORNADO DAMAGE REPORTED AT THIS LOCATION.

0806 PM     TORNADO          2 E COZAD               40.86N 99.94W
05/17/2019                   DAWSON             NE   TRAINED SPOTTER

            TORNADO ON GROUND KICKING UP LOTS OF DUST
            AND DEBRIS.

0759 PM     HAIL             GOTHENBURG              40.93N 100.16W
05/17/2019  E1.00 INCH       DAWSON             NE   TRAINED SPOTTER

0755 PM     TORNADO          2 NNE COZAD             40.89N 99.98W
05/17/2019                   DAWSON             NE   LAW ENFORCEMENT

            WAS ON THE PHONE WITH LAW ENFORCEMENT FOR
            HAIL, WHEN THEY GOT A REPORT OVER THE RADIO
            OF A TORNADO TOUCHING DOWN.

0755 PM     HAIL             6 SW WILLOW ISLAND      40.82N 100.15W
05/17/2019  E1.75 INCH       DAWSON             NE   TRAINED SPOTTER

            SPOTTER NETWORK REPORT.

0754 PM     TORNADO          1 N COZAD               40.88N 99.99W
05/17/2019                   DAWSON             NE   TRAINED SPOTTER

            LARGE TORNADO JUST NORTH OF COZAD.

0752 PM     HAIL             2 NNE COZAD             40.89N 99.98W
05/17/2019  E1.00 INCH       DAWSON             NE   LAW ENFORCEMENT

            REPORTED AT 421 AND NEWELL.

0737 PM     TORNADO          1 NE FARNAM             40.72N 100.20W
05/17/2019                   DAWSON             NE   PUBLIC

            TORNADO DAMAGE REPORTED TRESS AND POWER
            LINES DOWN IN THE ROAD, LAW ENFORCEMENT HAS
            ROAD BLOCKED EAST AND WEST BOUND.

0735 PM     TORNADO          1 E FARNAM              40.71N 100.20W
05/17/2019                   DAWSON             NE   PUBLIC

            TORNADO DAMAGE REPORTED TREES AND POWERLINES
            DOWN.

0733 PM     TORNADO          8 ENE FARNAM            40.76N 100.09W
05/17/2019                   DAWSON             NE   TRAINED SPOTTER

            CONE TORNADO.

0726 PM     TORNADO          2 NE FARNAM             40.72N 100.19W
05/17/2019                   DAWSON             NE   PUBLIC

            BRIEF TORNADO TOUCHDOWN. JUST NORTHEAST OF
            FARNAM. EXACT LOCATION UNCERTAIN.

0718 PM     TORNADO          2 NE FARNAM             40.73N 100.19W
05/17/2019                   DAWSON             NE   TRAINED SPOTTER

            SPOTTER NETWORK REPORT OF LIKELY TORNADO
            DAMAGE.

0521 PM     TSTM WND GST     ORD AIRPORT             41.62N 98.95W
05/17/2019  M55 MPH          VALLEY             NE   ASOS

0433 PM     HAIL             2 W ELM CREEK           40.72N 99.42W
05/17/2019  E0.75 INCH       BUFFALO            NE   TRAINED SPOTTER

            SPOTTER NETWORK REPORT.

0432 PM     HAIL             ELM CREEK               40.72N 99.37W
05/17/2019  E1.00 INCH       BUFFALO            NE   TRAINED SPOTTER

            DELAYED REPORT FROM FACEBOOK. TIME ESTIMATED
            FROM RADAR.

0426 PM     HAIL             OVERTON                 40.74N 99.54W
05/17/2019  E1.00 INCH       DAWSON             NE   TRAINED SPOTTER

0423 PM     HAIL             OVERTON                 40.74N 99.54W
05/17/2019  M1.00 INCH       DAWSON             NE   TRAINED SPOTTER

            CORRECTS PREVIOUS HAIL REPORT FROM OVERTON.

0358 PM     HAIL             1 S LEXINGTON           40.77N 99.74W
05/17/2019  M0.88 INCH       DAWSON             NE   BROADCAST MEDIA

0353 PM     HAIL             1 WNW LEXINGTON         40.79N 99.76W
05/17/2019  M1.00 INCH       DAWSON             NE   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED AT THE HOSPITAL
            IN LEXINGTON.

&&
Local storm report, May 17, 10:04 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
1004 PM CDT FRI MAY 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TORNADO          2 E COZAD               40.86N 99.95W
05/17/2019                   DAWSON             NE   TRAINED SPOTTER

            DAMAGE REPORTED TO PIVOT, FLAG POLE, TREES,
            AND POWER POLES NEAR THE COZAD CEMETERY.

0823 PM     TSTM WND DMG     7 W EDDYVILLE           41.01N 99.76W
05/17/2019                   DAWSON             NE   STORM CHASER

            TREE DAMAGE. LIKELY TORNADO DAMAGE.

0821 PM     TORNADO          8 W EDDYVILLE           41.00N 99.77W
05/17/2019                   DAWSON             NE   STORM CHASER

            SPOTTER NETWORK REPORT OF RAIN WRAPPED
            TORNADO. LOCATION IS APPROXIMATE.

0813 PM     HAIL             FARNAM                  40.71N 100.22W
05/17/2019  M2.00 INCH       DAWSON             NE   PUBLIC

            PICTURE VIA SOCIAL MEDIA.

0809 PM     TORNADO          8 NE COZAD              40.93N 99.87W
05/17/2019                   DAWSON             NE   TRAINED SPOTTER

            TORNADO DAMAGE REPORTED AT THIS LOCATION.

0806 PM     TORNADO          2 E COZAD               40.86N 99.94W
05/17/2019                   DAWSON             NE   TRAINED SPOTTER

            TORNADO ON GROUND KICKING UP LOTS OF DUST
            AND DEBRIS.

0759 PM     HAIL             GOTHENBURG              40.93N 100.16W
05/17/2019  E1.00 INCH       DAWSON             NE   TRAINED SPOTTER

0755 PM     HAIL             6 SW WILLOW ISLAND      40.82N 100.15W
05/17/2019  E1.75 INCH       DAWSON             NE   TRAINED SPOTTER

            SPOTTER NETWORK REPORT.

0755 PM     TORNADO          2 NNE COZAD             40.89N 99.98W
05/17/2019                   DAWSON             NE   LAW ENFORCEMENT

            WAS ON THE PHONE WITH LAW ENFORCEMENT FOR
            HAIL, WHEN THEY GOT A REPORT OVER THE RADIO
            OF A TORNADO TOUCHING DOWN.

0754 PM     TORNADO          1 N COZAD               40.88N 99.99W
05/17/2019                   DAWSON             NE   TRAINED SPOTTER

            LARGE TORNADO JUST NORTH OF COZAD.

0752 PM     HAIL             2 NNE COZAD             40.89N 99.98W
05/17/2019  E1.00 INCH       DAWSON             NE   LAW ENFORCEMENT

            REPORTED AT 421 AND NEWELL.

0737 PM     TORNADO          1 NE FARNAM             40.72N 100.20W
05/17/2019                   DAWSON             NE   PUBLIC

            TORNADO DAMAGE REPORTED TRESS AND POWER
            LINES DOWN IN THE ROAD, LAW ENFORCEMENT HAS
            ROAD BLOCKED EAST AND WEST BOUND.

0735 PM     TORNADO          1 E FARNAM              40.71N 100.20W
05/17/2019                   DAWSON             NE   PUBLIC

            TORNADO DAMAGE REPORTED TREES AND POWERLINES
            DOWN.

0733 PM     TORNADO          8 ENE FARNAM            40.76N 100.09W
05/17/2019                   DAWSON             NE   TRAINED SPOTTER

            CONE TORNADO.

0726 PM     TORNADO          2 NE FARNAM             40.72N 100.19W
05/17/2019                   DAWSON             NE   PUBLIC

            BRIEF TORNADO TOUCHDOWN. JUST NORTHEAST OF
            FARNAM. EXACT LOCATION UNCERTAIN.

0718 PM     TORNADO          2 NE FARNAM             40.73N 100.19W
05/17/2019                   DAWSON             NE   TRAINED SPOTTER

            SPOTTER NETWORK REPORT OF LIKELY TORNADO
            DAMAGE.

0521 PM     TSTM WND GST     ORD AIRPORT             41.62N 98.95W
05/17/2019  M55 MPH          VALLEY             NE   ASOS

0433 PM     HAIL             2 W ELM CREEK           40.72N 99.42W
05/17/2019  E0.75 INCH       BUFFALO            NE   TRAINED SPOTTER

            SPOTTER NETWORK REPORT.

0432 PM     HAIL             ELM CREEK               40.72N 99.37W
05/17/2019  E1.00 INCH       BUFFALO            NE   TRAINED SPOTTER

            DELAYED REPORT FROM FACEBOOK. TIME ESTIMATED
            FROM RADAR.

0426 PM     HAIL             OVERTON                 40.74N 99.54W
05/17/2019  E1.00 INCH       DAWSON             NE   TRAINED SPOTTER

0423 PM     HAIL             OVERTON                 40.74N 99.54W
05/17/2019  M1.00 INCH       DAWSON             NE   TRAINED SPOTTER

            CORRECTS PREVIOUS HAIL REPORT FROM OVERTON.

0358 PM     HAIL             1 S LEXINGTON           40.77N 99.74W
05/17/2019  M0.88 INCH       DAWSON             NE   BROADCAST MEDIA

0353 PM     HAIL             1 WNW LEXINGTON         40.79N 99.76W
05/17/2019  M1.00 INCH       DAWSON             NE   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED AT THE HOSPITAL
            IN LEXINGTON.

&&

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 7:40 PM CDTTornado Warning Tornado observedGIDDawson65 min
May 17, 9:36 PM CDTSevere Thunderstorm WarningGIDSherman, Valley54 min
May 17, 9:40 PM CDTSevere Thunderstorm WarningGIDDawson65 min
May 17, 10:45 PM CDTSevere Thunderstorm WarningGIDDawson45 min
May 17, 11:13 PM CDTSpecial Weather StatementGIDThayer47 min
May 17, 11:37 PM CDTSevere Thunderstorm WarningGIDNuckolls, Thayer23 min
May 17, 11:41 PM CDTSevere Thunderstorm WarningGIDSherman, Valley52 min
May 18, 12:58 AM CDTSpecial Weather StatementGIDNuckolls, Thayer62 min

Nearby

Tornado Warnings in Nebraska, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.